Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 3, 2019, 7:58 PM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2019, 7:58 PM CDT (00:58 UTC)
- Expired
- Apr 3, 2019, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:42 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 3, 6:42 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 642 PM CDT Wed Apr 3 2019 .AVIATION... TAFs 0400/0424... Low VFR ceilings will prevail at most sites through at least 6Z. Widely scattered to scattered showers and storms in the Texas Panhandle will develop/move east/northeast across western Oklahoma this evening. Better coverage of storms is expected to be over the northern half of Oklahoma tonight. After about 6Z, MVFR ceilings will be more likely. A weak front will move across the state which will bring a wind shift to all sites by 15-16Z Thursday. && .PREV DISCUSSION... /issued 239 PM CDT Wed Apr 3 2019/ DISCUSSION... Primary forecast concern is the storms this evening and overnight. After that, another system is expected to come through Friday through the weekend, though there is much more uncertainty here. Details below. As noted in previous discussions, a shortwave moving across the area in combination with a dryline may provide a focus for some thunderstorm development. A strong cap and slow moisture return continues to look to be a limiting factor in getting storms to form. Any convection that does form is likely to be elevated especially as it moves further east overnight. However, any storms that do develop have the potential to become severe due to strong 0-6 km shear in conjunction with a decent amount of instability. Main hazard will be large hail. Another system is set to approach the area Friday through the weekend. It is likely that parts of the area will receive rain sometime during this period (with the highest chances being on Saturday), though a high spread in the models makes timing/location hard to pin down at this time. After this system moves out, we'll see the ridge build in briefly keeping us dry for a few days. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 55 72 49 76 / 80 20 0 0 Hobart OK 51 74 48 77 / 60 0 0 0 Wichita Falls TX 58 78 52 81 / 30 0 0 0 Gage OK 47 71 46 77 / 70 0 0 0 Ponca City OK 53 70 47 74 / 80 50 0 0 Durant OK 56 78 52 78 / 60 50 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Apr 3, 11:39 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1139 AM CDT Wed Apr 3 2019 OKZ004>048-050>052-TXZ083>090-041645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1139 AM CDT Wed Apr 3 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... A few thunderstorms could develop near a dryline late this afternoon and early evening in parts of western Oklahoma and western north Texas. A cap and lack of rich moisture will make it difficult for storms to develop. However, lift from the dryline and an approaching system may be enough for a few storms to develop. If storms develop, there is a Slight Risk of severe storms in this area with large hail up to the size of golf balls the primary hazard. Showers and scattered thunderstorms are expected to increase in coverage and spread east this evening and overnight. Some of these storms could become strong to severe with hail up to the size of quarters the main concern. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across much of Oklahoma and western north Texas should prepare for severe weather operations late this afternoon through the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Lingering showers and some thunderstorms will be possible through Thursday morning. However, rain chances will be ending from west to east across the area. Showers and thunderstorms chances will return Friday night and continue into the weekend. A few strong to severe storms may be possible Friday evening in parts of western north Texas. Otherwise, the chance of severe weather appears low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 3, 5:55 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 555 PM CDT WED APR 3 2019 OKZ033-032330- Harmon OK- 555 PM CDT WED APR 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon County Until 630 PM CDT.... AT 555 PM CDT, a severe thunderstorm was located 12 miles southwest of Wellington Texas, moving east at 40 MPH. If this storm maintains it's current intensity, a severe thunderstorm warning will be needed for Harmon County before 630 PM. Residents near Hollis and across Harmon County should prepare for this severe thunderstorm. HAZARDS INCLUDE... Hail up to the size of golf balls... Wind gusts over 50 MPH... LAT...LON 3482 10000 3484 9983 3458 9980 3458 10000 TIME...MOT...LOC 2251Z 266DEG 36KT 3469 10030 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 49 min |
| Apr 3, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Apr 3, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 49 min |
| Apr 3, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 51 min |
| Apr 3, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 48 min |
| Apr 3, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 52 min |
| Apr 3, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 40 min |
| Apr 3, 9:30 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Apr 3, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 41 min |
| Apr 3, 9:41 PM CDT | Special Weather Statement | OUN | Comanche | 34 min |
| Apr 3, 9:52 PM CDT | Special Weather Statement | OUN | Greer | 23 min |
| Apr 3, 10:00 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Apr 3, 10:04 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Apr 3, 10:10 PM CDT | Areal Flood Advisory | OUN | Beckham, Washita | 4 hr |
| Apr 3, 10:15 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Apr 3, 10:17 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| Apr 3, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 50 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 47 min |
| Apr 3, 10:37 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Apr 3, 10:42 PM CDT | Special Weather Statement | OUN | Greer | 33 min |
| Apr 3, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 43 min |
| Apr 3, 11:06 PM CDT | Special Weather Statement | OUN | McClain | 24 min |
| Apr 3, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 48 min |
| Apr 3, 11:24 PM CDT | Special Weather Statement | OUN | Kiowa | 36 min |
| Apr 3, 11:40 PM CDT | Special Weather Statement | OUN | Caddo | 35 min |
| Apr 3, 11:44 PM CDT | Areal Flood Advisory | OUN | Greer, Kiowa | 3 hr |
| Apr 3, 11:58 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Apr 3, 11:59 PM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Apr 4, 12:03 AM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Apr 4, 12:09 AM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Apr 4, 12:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Apr 4, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 47 min |
| Apr 4, 12:39 AM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Apr 4, 12:40 AM CDT | Special Weather Statement | OUN | Comanche | 35 min |
| Apr 4, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 45 min |
| Apr 4, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 38 min |
| Apr 4, 1:17 AM CDT | Special Weather Statement | OUN | Grady | 43 min |
| Apr 4, 1:36 AM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie, Seminole | 54 min |
| Apr 4, 1:42 AM CDT | Special Weather Statement | OUN | Stephens | 48 min |
| Apr 4, 2:22 AM CDT | Special Weather Statement | OUN | Garvin, McClain | 23 min |
| Apr 4, 2:47 AM CDT | Special Weather Statement | OUN | Garvin | 28 min |
| Apr 4, 3:08 AM CDT | Special Weather Statement | OUN | Garvin | 37 min |
| Apr 4, 3:41 AM CDT | Special Weather Statement | OUN | Seminole | 34 min |
| Apr 4, 3:45 AM CDT | Special Weather Statement | OUN | Marshall | 30 min |
| Apr 4, 4:19 AM CDT | Special Weather Statement | OUN | Atoka | 41 min |
| Apr 4, 7:13 AM CDT | Special Weather Statement | OUN | Logan | 32 min |
| Apr 4, 7:43 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 3 hr |
| Apr 4, 7:56 AM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Apr 4, 8:38 AM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Apr 4, 8:52 AM CDT | Special Weather Statement | OUN | Oklahoma | 23 min |
| Apr 4, 9:55 AM CDT | Special Weather Statement | OUN | Pottawatomie | 20 min |
| Apr 4, 10:12 AM CDT | Special Weather Statement | OUN | Seminole | 18 min |
| Apr 4, 10:49 AM CDT | Special Weather Statement | OUN | Hughes | 26 min |
| Apr 4, 11:29 AM CDT | Special Weather Statement | OUN | Atoka | 16 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.